Alert archive / Missouri / Frost Advisories in 2014
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Sep 12, 2014, 3:42 PM CDT for 7 counties in Missouri; Doniphan County, Kansas. It took effect at Sep 13, 2014, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 3:42 PM CDT (20:42 UTC)
- In effect from
- Sep 13, 2014, 4:00 AM CDT
- Expired
- Sep 13, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 162 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS73 KEAX 122042 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 342 PM CDT FRI SEP 12 2014 KSZ102-MOZ001>005-011-012-130445- /O.NEW.KEAX.FR.Y.0003.140913T0900Z-140913T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 342 PM CDT FRI SEP 12 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...TONIGHT WILL DIP INTO THE UPPER 30S ACROSS FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS EARLY SATURDAY MORNING. * IMPACTS...PLANTS AND TENDER VEGETATION MAY BE KILLED IF LEFT UNSHELTERED OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
960 WWUS73 KEAX 130240 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 940 PM CDT FRI SEP 12 2014 KSZ102-MOZ001>005-011-012-131300- /O.CON.KEAX.FR.Y.0003.140913T0900Z-140913T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 940 PM CDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...TONIGHT WILL DIP INTO THE UPPER 30S ACROSS FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS EARLY SATURDAY MORNING. * IMPACTS...PLANTS AND TENDER VEGETATION MAY BE KILLED IF LEFT UNSHELTERED OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
046 WWUS73 KEAX 130848 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 AM CDT SAT SEP 13 2014 KSZ102-MOZ001>005-011-012-131300- /O.CON.KEAX.FR.Y.0003.140913T0900Z-140913T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH 348 AM CDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES...READINGS HAVE FALLEN INTO THE UPPER 30S ACROSS FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS AS OF EARLY THIS MORNING. * IMPACTS...PLANTS AND TENDER VEGETATION MAY BE KILLED IF LEFT UNSHELTERED OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:34 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 12, 12:34 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1234 PM CDT Fri Sep 12 2014 .SHORT TERM...(Today through Sunday Night) Issued at 314 AM CDT FRI SEP 12 2014 As of early this morning, an expansive region of showers stretched from western Iowa into west central Kansas. This activity was occurring in an area of deep ascent ahead of a strong positively-tilted trough encompassing much of the northern and central CONUS. At the surface, the primary cold front has plunged to the Interstate 20 corridor, with unseasonably cool air continuing to advect into the region. The upper trough will progressively move into the western Great Lakes states by late this evening. Ahead of the trough, areas of scattered showers will move into portions of the forecast area around sunrise. The highest probability, coverage, and rainfall totals is expected over the northwest quarter of Missouri. This area will be in closest proximity to the strongest ascent, as depicted in the RH/omega fields within the H5-H7 layer. This lift notably drops with southward extent, therefore as the upper trough moves through, lower probability and lower rainfall totals are expected. Short-term, high-resolution models (HRRR, EAX WRF) also support this scenario, with the lowest chance for rainfall south of Interstate 70, and best chances along/north of Highway 36. As for temperatures, a raw day is expected in the north quarter of the forecast area where cloud cover, showers, and continued cold air advection will yield highs only in the middle 50s. Elsewhere, highs will still be unseasonable cool in the upper 50s to lower 60s. For tonight, clouds will begin to clear by late evening as drier air advects into the region, while surface high pressure moves east into the forecast area. Favorable conditions for strong radiational cooling will exist tonight as skies clear, winds become light/calm, and cold H85 air (+2C) associated with the upper trough is in place. Several record low temperatures are in jeopardy tonight as minimum temperatures fall between 37-42 degrees by early Saturday morning over the forecast area. Patchy fog may also be possible across several areas, especially favorable low-lying areas. The weekend features a flattening upper pattern over the central Plains, with surface high pressure gradually moving east of the area. Southerly winds will return by Sunday with temperatures moderating each day, but still remaining well below normal. By Sunday evening, an upper trough will approach from the north. Weak warm air advection coupled with weak upper ascent from the trough should begin to spawn scattered shallow convection Sunday night. Models show weak MUCAPE overspreading the area, suggesting that a few rumbles of thunder will be possible. .LONG TERM...(Monday through Friday) Issued at 314 AM CDT FRI SEP 12 2014 Another cold front will move through the area on Monday as a fast moving upper-level shortwave trough tracks southeast across the Northern Plains into the Great Lakes area. This will spread showers and storms across the area. Moisture should be much more limited than what we saw earlier this week and as a result instability isn't as impressive. But deep shear may be in the 30 to 40 kt range along the front which could lead to some storm organization. But with surface winds strongly veered along the front leading to weak convergence, the overall threat of severe weather still looks rather low at this time. For the rest of the extended portion of the forecast, temperatures look to remain below normal, though not nearly like this weekend. Instead, the cooler high pressure area will settle over the Great Lakes and Ohio Valley area, keeping the cooler air to our east. This will also allow for a quicker transition to southerly flow, as that high shifts further east, allowing us to remain in the 70s from Wednesday through Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1234 PM CDT FRI SEP 12 2014 Combination of VFR and MVFR conditions currently prevail at the terminals this afternoon. The low --MVFR-- clouds will likely stick around through the mid to late evening hours with lingering rain likely exiting to the east through the early and mid afternoon hours. Clouds will begin to clear tonight leaving skies sufficiently clear to perhaps induce some light and patchy early morning fog. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Blair LONG TERM...CDB AVIATION...Cutter
Hazardous weather outlook, Sep 12, 12:46 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT FRI SEP 12 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1246 PM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S LATE TONIGHT ACROSS FAR NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS. THIS MAY LEAD TO FROST FORMATION...WHICH MAY BE HARMFUL TO SENSITIVE VEGETATION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW TEMPERATURES ON SATURDAY MORNING WILL DROP INTO THE MID TO UPPER 30S ACROSS FAR NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS. THIS MAY LEAD TO FROST FORMATION...WHICH MAY BE HARMFUL TO SENSITIVE VEGETATION. THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Frost Advisories in Missouri, 2014Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.